SMITH & NEPHEW, INC. NONRIM SPEED PIN 80 STERILE; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
74013490 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during a tka procedure, when fixing the femoral cutting block a nonrim speed pin 80 sterile broke.The broken pin was removed with tweezers.The procedure was completed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This is a single use device, surgical technique or damage from misuse are likely potential factors that could contribute to the reported event.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.